Texas, 2025

Flash Flooding and Damaging Wind in Texas, August 31, 2025

August 31, 2025 · NWS EWX · 8 events in 2 counties and zones

A frontal boundary moved into a moist airmass and generated thunderstorms. Some of these storms produced heavy rain.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
2
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

A frontal boundary moved into a moist airmass and generated thunderstorms. Some of these storms produced heavy rain. Two to four inches of rain fell in the Salado Creek basin in northern San Antonio. This rainfall led to flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 31, 5:41 PM CST, 2 minutes earlier. Its key messages:

  • Locally heavy rain possible across most areas of south central Texas Sunday afternoon into Monday. Localized flooding possible.
  • A Flood Watch is in effect for most of south central Texas noon Sunday through noon Monday.
  • We dry out through the week with rain chances returning next weekend
Area forecast discussion, Aug 31, 5:41 PM CST, 2 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
641 PM CDT Sun Aug 31 2025

...New AVIATION...

.UPDATE...
Flood Watch remains in effect until noon Monday. We are seeing
an outflow boundary push through the area and so far we are not
seeing many showers and storms form before it. Currently it has
made it past New Braunfels and continues moving south down the
I-35 Corridor. Most areas behind this boundary are likely to not
see as much heavy rain potential as the airmass behind it stabilizes
including Williamson, Burnett, and Lee counties. We now expect
areas ahead of the boundary to still see heavy rainfall as
instability remains which includes the Edwards Plateau and
Western Hill Country and any areas south.

&&

.KEY MESSAGES...

- Locally heavy rain possible across most areas of south central Texas
  Sunday afternoon into Monday. Localized flooding possible.

- A Flood Watch is in effect for most of south central Texas
  noon Sunday through noon Monday.

- We dry out through the week with rain chances returning next
  weekend

&&

.SHORT TERM (THROUGH MONDAY NIGHT)...
Current radar imagery as of noon today shows showers and some
storms backbuilding off a frontal boundary thats off a main
complex near college station that continues to slide to the
south and east. Meanwhile the frontal boundary continues to
slide south across the area. Expect showers and storms to erupt
off this boundary as it continues its crawl across the area.
PWATs sitting anywhere from 1.7 up to 2 inches will make for any
storms to be very efficient rainfall producers ahead of the
front. As such a flood watch remains in effect for all our
counties except Maverick and Dimmit counties until noon
tomorrow. Widespread 1 to 2 inches with pockets of 3 to 5 inches
and isolated spots up to 8 inches of rainfall is possible
anywhere in the watch area. It's still too difficult to
pinpoint just where exactly the heaviest rainfall will occur as
we are expecting several rounds of rainfall through Monday as
the front stalls over the area and continues igniting showers
and storms. WPC has expanded their level 2 of 4 risk (Slight)
for excessive rainfall for today into tomorrow morning for
almost our entire area except southern Maverick and Dimmit
counties and keeps us in a level 1 of 4 risk (Marginal) for the
entire area for Monday into Tuesday. Looking at latest
guidance, most depict this first round to continue pushing off
to the east mainly affecting northern areas of the CWA including
the Austin Metro. We should see more storms fire along the
boundary this evening as they slowly move from the hill country
into the I-35 Corridor. Some model guidance shows yet another
round of storms and possible heavy rain forming overnight and
continuing into monday morning. Time will tell with what happens
but locally heavy rainfall and strong gusty winds from 40-50mph
will be possible in any of the stronger storms. Remember to
stay weather aware and closely monitor weather conditions
throughout this holiday weekend.

Temperatures will be cooler in areas that remain in the cloud
cover and rain with most seeing mid to upper 80s today with low
90s for Monday.

&&

.LONG TERM (TUESDAY THROUGH SUNDAY)...
Dry weather returns on Tuesday and remains through Friday. Rain
chances return just in time for next weekend as we could see
moisture from a tropical system or a disturbance move over
mexico and impact our area however its far too early for any
specifics at this time. Temperatures will be a slightly below
normal values for most locations on Tuesday with a slow warming
trend forecast for the rest of the work week.

&&

.AVIATION (00Z MONDAY THROUGH TUESDAY)...
Showers and thunderstorms are moving through the San Antonio
area. Storms will reduce visibility and produce wind gusts of
30-35 kts. Storms should move through the area by 02Z.
Thunderstorms are also in the vicinity of DRT and will reduce
visibility and produce wind gusts of 25-30 kts. Storms will be
through there by 03Z. Outside of convection conditions will be
VFR at all terminals. MVFR ceilings will develop in Austin and
San Antonio overnight. Convection will redevelop during the
daytime Monday with gusty winds being the most likely impact.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              73  90  72  95 /  30  40  10   0
Austin Bergstrom Intl Airport  73  89  71  94 /  40  40  10  10
New Braunfels Muni Airport     73  91  71  96 /  60  50  20  10
Burnet Muni Airport            71  86  69  91 /  30  40  10   0
Del Rio Intl Airport           76  90  74  96 /  70  80  30  10
Georgetown Muni Airport        72  88  69  93 /  30  40  10   0
Hondo Muni Airport             72  90  71  95 /  60  60  20  10
San Marcos Muni Airport        72  90  71  96 /  50  50  10  10
La Grange - Fayette Regional   73  89  72  93 /  40  50  10  10
San Antonio Intl Airport       74  91  74  95 /  60  60  20  10
Stinson Muni Airport           76  92  75  96 /  60  60  20  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Monday morning for Atascosa-Bandera-
Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Edwards-
Fayette-Frio-Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall-
Kerr-Kinney-Lavaca-Lee-Llano-Medina-Real-Travis-Uvalde-Val
Verde-Williamson-Wilson-Zavala.

&&

UPDATE...
SHORT TERM...Magnussen
LONG TERM...Magnussen
AVIATION...05

In the hours before

Special weather statement, Aug 31, 3:19 PM CST, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
419 PM CDT Sun Aug 31 2025

TXZ188>190-312200-
Blanco TX-Gillespie TX-Kendall TX-
419 PM CDT Sun Aug 31 2025

...A strong thunderstorm will impact portions of west central Blanco,
southeastern Gillespie and northern Kendall Counties through 500 PM
CDT...

At 419 PM CDT, Doppler radar was tracking a strong thunderstorm over
Old Tunnel State Park, or 11 miles northeast of Comfort, moving east
at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Stonewall, Sisterdale, Flugrath, Blumenthal, Luckenbach, Cain City,
Old Tunnel State Park, Albert, Grapetown, Rocky Hill, Bankersmith,
and Crown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3006 9892 3025 9883 3017 9843 2985 9863
TIME...MOT...LOC 2119Z 291DEG 13KT 3010 9879

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Tran
Special weather statement, Aug 31, 4:52 PM CST, 51 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
552 PM CDT Sun Aug 31 2025

TXZ189-205-206-312330-
Comal TX-Bexar TX-Kendall TX-
552 PM CDT Sun Aug 31 2025

...A strong thunderstorm will impact portions of southeastern
Kendall, north central Bexar and central Comal Counties through 630
PM CDT...

At 552 PM CDT, Doppler radar was tracking a strong thunderstorm over
Guadalupe River State Park, or 16 miles east of Boerne, moving
southeast at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Canyon Lake, Bulverde, Guadalupe River State Park, Spring Branch,
Smithson Valley, Bergheim, Timberwood Park, Anhalt, Honey Creek State
Natural Area, Startzville, and Specht Store.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2981 9864 2995 9846 2982 9817 2962 9836
TIME...MOT...LOC 2252Z 294DEG 19KT 2985 9847

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Platt

The radar

The Austin/San Antonio radar (KEWX), 62 km away, was scanning. The volume nearest the first event began at 23:42 UTC.

Open the radar archive at this moment

Event by event

7 flash flood, 1 thunderstorm wind. Local standard time, as filed.

Flash Flood, Kendall

When
August 31, 5:43 PM CST to 7:30 PM CST
Where
Kendall County, 3.85 mi WNW of Kendalia to 3.32 mi WNW of Kendalia
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
29.990, -98.580

Thunderstorms produced heavy rain that led to flash flooding. The fire department closed RM 473 at Sheps Creek west of Kendalia. There was 4.5 feet of water over the road.

Thunderstorm Wind, Bexar

When
August 31, 6:01 PM CST
Where
Bexar County, (Sat)san Antonio Int
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
29.530, -98.470

A thunderstorm produced wind gusts measured at 51 kts. by the ASOS at San Antonio International Airport.

Flash Flood, Bexar

When
August 31, 6:15 PM CST to 9:15 PM CST
Where
Bexar County, 1.15 mi NE of (Sat)san Antonio Int to 1.18 mi NE of (Sat)san Antonio Int
Cause
Heavy Rain
Reported by
County Official
Coordinates
29.541, -98.456

Thunderstorms produced heavy rain that led to flash flooding. Bexarflood reported E. Bitters Rd. was closed at Salado Creek due to water over the road just north of San Antonio International Airport.

Flash Flood, Bexar

When
August 31, 6:33 PM CST to 9:15 PM CST
Where
Bexar County, 1.18 mi NNW of Sat Twin Oaks Arpt to 1.12 mi NNW of Sat Twin Oaks Arpt
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
29.586, -98.476

Thunderstorms produced heavy rain that led to flash flooding. A video on X showed southbound Hwy 281 flooded near Paseo del Norte in northern San Antonio.

Flash Flood, Bexar

When
August 31, 6:45 PM CST to 9:15 PM CST
Where
Bexar County, 1.13 mi SSW of Sat Twin Oaks Arpt to 1.34 mi SSW of Sat Twin Oaks Arpt
Cause
Heavy Rain
Deaths
2 direct, 0 indirect
Reported by
Emergency Manager
Coordinates
29.556, -98.480

Thunderstorms produced heavy rain that led to flash flooding. The bodies of two homeless individuals were recovered from Salado Creek near Maltsberger Ln. in northern San Antonio. Law enforcement officials believe they were swept away from a homeless encampment in a drainage channel near the creek.

Flash Flood, Bexar

When
August 31, 7:07 PM CST to 9:15 PM CST
Where
Bexar County, Alamo Hgts to 0.13 mi S of Alamo Hgts
Cause
Heavy Rain
Reported by
County Official
Coordinates
29.480, -98.480

Thunderstorms produced heavy rain that led to flash flooding. Bexarflood showed Devine Rd. closed at Olmos Creek due to water over the road.

Flash Flood, Bexar

When
August 31, 7:14 PM CST to 9:15 PM CST
Where
Bexar County, 2.75 mi SE of Terrel Hills to 2.98 mi SE of Terrel Hills
Cause
Heavy Rain
Reported by
County Official
Coordinates
29.440, -98.420

Thunderstorms produced heavy rain that led to flash flooding. Bexarflood showed Creekview Dr. closed at Pershing Creek due to water over the road in northeastern San Antonio.

Flash Flood, Bexar

When
August 31, 7:31 PM CST to 9:15 PM CST
Where
Bexar County, 2.74 mi SSE of Brooks Afb to 2.5 mi ENE of Buena Vista
Cause
Heavy Rain
Reported by
County Official
Coordinates
29.291, -98.419

Thunderstorms produced heavy rain that led to flash flooding. Bexarflood reported Blue Wing Rd. was closed due to water over the road near Salado Creek in southeastern San Antonio.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Flash Flood, Bexar2025-08-3143FemaleIn WaterDirect
Flash Flood, Bexar2025-08-3152MaleIn WaterDirect

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1290904, 1290931, 1290910, 1290917, 1290922, 1290925, 1290927, 1290930.